Home Discussion Forum My sister has been prescribed drugs after her attempt at suicide, &...

My sister has been prescribed drugs after her attempt at suicide, & I have some serious questions…?

…about this, so please bear with me. Obviously she survived & with NO brain damage which, considering her state when first discovered, I personally consider a Miracle of the highest magnitude! Sense her full physical recovery she has been both visiting a state appointed psychologist as well as being prescribed drugs over the last several months. She’s been prescribed numerous types/doses of them & her moods show it, from normal to off the chart, in BOTH DIRECTIONS! Has any one witnessed a similar experience? Could the different drugs be interacting negatively with in her body, causing her RADICAL mood shifts? Before her attempt she seemed 40/60 normal/depressed. Now with the drugs she seems to be happier than a lark one minute then snappy, sarcastic & bitter the next minute. Is it the drugs, manic, spiritual, personal, mental, or a combination of all the before mentioned? It’s like she’s riding a rocket propelled mental roller coaster for now. What gives?

9 COMMENTS

  1. She could be bipolar – the symptom of bipolar is drastic mood change – quickly. One minute she could be cracking a joke, the next she could be self-harming.

  2. Could be the medications and it could be that due to her recent attempt, everyone knows that she is ill and she doesnt have to hide it and what you are seeing is the full brunt of her illness. I would certainly look up the drugs at drugs.com or webmd and see what they are indicated for and why. You can share this information with her and have her check with her doc to make sure that she is getting the best, and the right, treatment.

  3. That happened to me on antidepressants too. I don’t know what it is because I quit seeking psychiatric care when my doctor wouldn’t listen to me. I’ll just deal with it until it kills me. When I quit the meds, I did get better for awhile though…
    This is what you should do, you need to have your sister talk to her doctor about her rapid shifts in mood. She might need help getting her doctor to listen. It’s really hard when your psychiatrist thinks you’re a nutter and you’re already half thinking you’re a nutter too (and don’t want to be, so you kind of half arss the appointment), so if she’s okay with it, maybe you can join her in her appointment to speak with the doctor. There is a confidentiality issue, so you can only go in to the appointment or talk to the doctor if she gives you permission.
    Personally, I’d say that state that antidepressants threw me in was worse than the depression that brought me to the hospital and then to the psychiatrist, so good luck! If her doc is no good, like mine was, ask for a refferal. There’s no sense in continuing to see a bad psychiatrist and there are lots of them!
    By the way, bipolar isn’t about literally shifting in moods one second to the next. Mood states are lasting, but I can imagine that someone who is in a dysphoric manic state may seem like one minute their fine and the next they’re ready to off themselves.

  4. The doctor has not found the correct medication combination that is suited for her. Hence, she is all over the place with her moods.
    You must relate what is happening to the doctor. Then your sister must be patient during the trial and error stage of finding out which medications work for her. Hang in there and don’t give up. She will eventually find stability and relief.

  5. my older sister suffers from bipolar disorder so she goes up and down that could be what your sister has maybe you should ask her about getting pills that are made with natural ingredients like omega 3s and stuff its working for my older sister plus ones that psychologists prescribe can do funny things to you like getting weird thoughts and gaining weight.

  6. Look up what medication she’s on on here. If she is bipolar and she’s been given anti depressants they make you worst. See if this will tell you anything.
    http://www.crazymeds.org/
    And like others have said get her different doctor if that one does not listen

  7. wow, this sounds a lot like me. i was wrongly diagnosed for years, the anti-depressants i was on nearly pushed me off the edge (though i was suicidal anyway – it just made it worse). i just recently found out im actually bipolar, being on the right medication has helped a lot!
    try getting a second, third, fouth or even a fifth opinion like i did, it could save her life.

  8. BOBO
    There are some things you need to know about breakdowns. First, she is likely to be a manic / depressive. This may have gone for many/many years without any detection until one day she was so depressed she felt there was only one option for her.
    Second, not ALL drugs work the same. The drug of choice for maic/depressives is usually lithium. There is a chemical imbalance in the head because the required salts are no longer being naturally produced.
    Third, it takes time. There needs to be a “build up” of the missing chemical in her system. This could take up to three months before the build up is complete. Once its there – she will be fine provided she KEEPS TAKING HER MEDS. Once she stops “because she feels fine” the build up will dissipate and she will lapse back to her manic/depressive states.
    The only alternative to drugs for a manic depressive is CONSTANT work. The moment their thoughts start to wander they are lost. It is much, much, much easier to keep them on drugs then it is to keep them in a supervised state 24 hours a day.
    As for your question about the interactions – this is a definate YES – there is the possibility that drugs are interacting with each other. I highly recommend that you find out what drugs she is taking and look at the PDR to determine their contraindications with each other. It is not likely that her doctor would give her interactive drugs but it has been known to happen on occassion – especially if they are new drugs just recently on the market.
    Drop me a line let me know how she is – let me know if there is anything else I can do to help.

  9. I think it’s the medications that really affect her mood swing. Bipolar syndrome, if you call it that way, is not really a sudden change of moods, in this case change in moods is quite longer.
    Why not see another doctor and get a second opinion regarding her condition as well as the medications given to her.
    Another thing is, if your sister is experiencing depression, she needs a company, someone to talk to, someone who can be a shoulder if she needs it. She needs understanding, talk to her, unroot the cause of her suicidal tendencies. Keep her busy. pray for her too. Good luck dear!

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Related